New to Thyroid problems

I just had my round of radiation to kill my Hyper Thyroid on 9/4 currently I am not on any meds nor have I ever been on any. That being said I will most likely be on some in the next coming weeks. So my question is since radiation (which was awful) I have had ups and downs almost like having flu symptoms. My joints hurt on a daily bases and now I am struggling with lightheadedness. Is this and have you ever heard of this being normal. I wish I could give you a number of what my levels are but I have not had any blood work in a couple of weeks. When I did get blood work (after radiation) they did tell me that my levels was in the normal range but they did expect that to change. Also my next question the meds that they will be putting me on (again don’t know the name yet) said it could take months to get the right dose right. What are some of the side effects of taking these meds? And will I ever feel better again?

I went in for a simple test 8 months ago feeling fine and now I feel like crap…

1 Reply

oldestnewest
  • First question, are you in the UK? In the UK 9/4 refers to 9th April but I suspect you are in the USA or similar where 9/4 means September 4th!

    I don't have personal experience of radio iodine treatment but have heard lots of people have problems with it. It will really help to have your blood test results, I would ask for them and keep them in a file for future reference. You will treated with levothyroxine. It does take many months to get the dose right but as a rough guide most patients need about 1.6 mcg per kg (if you don't know your weight in kg you can use an online converter). So I would try and get your doctor to start you on something like this dose so that you aren't keep undertreated for a long time.

    Quite a few patients do not do well on levothyroxine (L-T4) and need some liothyronine (L-T3) also. The body converts T4 to T3 but also produces some T3, so just giving you T4 may not be enough. In the near term I'd see how you go on levothyroxine but make sure you let your doctor know how you are doing, they tend to get hung up with the blood tests and forget the patient.

You may also like...